steroids stop I flare up

hi I was put on steroids for 2 weeks and felt so good with no flare ups in that time .I finished them on Sunday and by Monday the ulcers were back in mouth and been getting two a day , it's only Wednesday and I fell so sick again with ulcers now popping up everywhere , now today I've been put back on steroids , do anyone else flare up so soon after steroids and how safe is it to be given steroids like this , waiting for my 2nd appointment at hospital

8 Replies

oldestnewest
  • Hi Sam

    First, I'm sorry to hear you're feeling so poorly, it's miserable isn't it? Things can, and do, get better though.

    Your steroid experience is pretty standard really and many of us now take the drug on a more-or-less permanent basis. The medical professional who is prescribing for you will be trying to weigh up when the side effects of the steroids outweigh the good they are doing for you. Feeling good is better than feeling like you are now isn't it? That has to be your thought process really.

    You seem to be relatively early on in your journey with this disease. From now on the doctors will be trying to find the 'medical cocktail' that works for you. Sadly, it isn't one size fits all, we all respond differently. It can take quite a while to find what is right for you and during that time the steroids will be used to keep you on an even keel. Having said that, remember that is your right to refuse treatment should you wish to. It's easy, when you're on medication and feeling well, to forget how poorly you felt before starting that medication. I've learnt from personal experience that there is a tendency to think 'no, it's all a mistake, there's nothing wrong with me,' and stop taking the meds. That is when you realise how much they were helping you!

    You've stumbled on perhaps one of the most supportive sites on the internet! You can learn a lot here, and you can laugh a lot too. Welcome aboard. I wish you well.

    love

    Di

  • thank you , it's all new and confusing at the moment as the doctor said being on steroids long term is bad for me but then I'm given them back so soon . thank you for your advice x

  • You are more than welcome my darling - we are always here and always happy to help, even it it's only to provide a shoulder while you scream and shout at the world!

  • I've done that over the last few months

  • can this happen every time I stop taking them ?

  • can this happen every time I stop taking them ?

  • Hello huney...I have been where you are, as most of the people on here have too...

    After diagnosis and a few years on my meds, which are relatively tame..I decided in my head that BD was not quite what I had..I mean flu symptoms....IS FLU... ey...no..

    I came off alll my meds and by the second day I was so very ill..I ended up having to do a week of steroids, which isnt good for me because im so heavy..

    What I learned is that no matter what...if you want to change anything about your meds then go and see your doctor, and doctors give you meds that may make you feel crap but the advantages far outway the disadvantages!!!!

    My wee journey has seen me very ill, but touch wood, lots of wood, I feel not so bad at the moment...

    I hope you find your even keel as di says xxx

  • Hi Sam

    Welcome to the site. I wouldn't worry too much about the steriods if they work for you. I have been on them 3 years and have gradually reduced to a dose that works for me. As long as precautions (Calcium) tablets are taken, you should be alright. I say that but everyone is different. I have a Bone Density Scan every year or so to check my steroids are not effecting them and so far they are ok.

    Fingers crossed you find what works for you hun

    Hugs

    Angela

    xx

You may also like...